Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 406, NWS Fort Worth, TX

June 14, 2011Jack County, Young County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 14, 2011, 9:30 PM CDT for Jack County, Young County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 14, 2011, 9:30 PM CDT (02:30 UTC)
Expired
Jun 14, 2011, 10:15 PM CDT
In force
45 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

Counties Jack County, TX, Young County, TX

The radar

The Dyess AFB radar (KDYX), 107 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 2.5 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2011-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 634 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2011-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
634 J/kg
Mixed-layer CIN
-383 J/kg
Mixed-layer LCL
3162 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 8:30 PM CDT, 1 hour earlier.

Area forecast discussion, Jun 14, 8:30 PM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
830 PM CDT TUE JUN 14 2011

.DISCUSSION...

...MESOSCALE FORECAST UPDATE...

REGIONAL RADARS INDICATE A LINE OF THUNDERSTORMS HAS DEVELOPED
ALONG A WEAK COLD FRONT EXTENDING FROM NEAR OKLAHOMA CITY
SOUTHWEST TOWARDS FREDERICK WITH MORE ISOLATED ACTIVITY TRYING TO
DEVELOP NORTH AND WEST OF ABILENE NEAR THE DRYLINE. THIS ACTIVITY
HAS BEEN AIDED BY SOME WEAK LARGE SCALE FORCING FOR ASCENT
ASSOCIATED WITH A SHORTWAVE TROUGH CURRENTLY OVER THE OK PANHANDLE
MOVING SOUTHEAST. REGIONAL SFC OBSERVATIONS INDICATE THAT WINDS
OVER MUCH OF NORTH TX HAVE BACKED AROUND TO THE SOUTH
SOUTHEAST...LIKELY IN RESPONSE TO WEAK CYCLOGENESIS NEAR THE
DRYLINE/COLD FRONT INTERSECTION IN NORTH CENTRAL TX. THIS BACKING
OF THE LOW LEVEL FLOW WAS PROVIDING SOME CONVERGENCE ALONG THE
COLD FRONT AND LIKELY AIDING IN THE MAINTENANCE OF TSTMS BY
INCREASING LOW LEVEL WIND SHEAR WHICH INTERACTS FAVORABLY WITH
TSTM OUTFLOW. 00Z FWD SOUNDING INDICATES A LAYER OF VERY DRY AIR
IN THE H800 TO H600 LAYER CHARACTERIZED BY RH VALUES OF 10 PERCENT
OR LESS.

CURRENT THINKING REGARDING CONVECTION IN NORTH CENTRAL TX IS THAT
IT WILL STRUGGLE TO SUSTAIN ITSELF AS IT MOVES EAST TOWARDS THE
CWA THIS EVENING. AS THIS ACTIVITY ATTEMPTS TO MOVE AWAY FROM THE
WEAK COLD FRONT IT WILL MOVE AWAY FROM THE STRONGEST APPARENT
SOURCE OF FORCING FOR ASCENT. THE LOSS OF DAYTIME HEATING AND THE
TSTM ACTIVITY MOVING INTO THE VERY DRY MID LEVEL AIRMASS IN PLACE
OVER MUCH OF NORTH TX INDICATES THAT THIS ACTIVITY WILL LIKELY
DISSIPATE SHORTLY AFTER SUNSET. AS STORMS MOVE TOWARDS OR INTO THE
CWA THIS EVENING...THEY WILL BE CAPABLE OF PRODUCING STRONG
OUTFLOW WINDS AS EVAPORATIVELY COOLED AIR ENHANCES DOWNDRAFT
STRENGTH. LIGHT PRECIPITATION FALLING OUT OF THE ANVIL REGION OF
THE TSTMS MAY ALSO PRODUCE SOME GUSTY WINDS OUT AHEAD OF THE TSTMS
THIS EVENING.

IF THE STORM IN BAYLOR COUNTY MAINTAINS STRENGTH AS IT MOVES
TOWARDS YOUNG...JACK...OR MONTAGUE COUNTIES...IT WILL BE CAPABLE
OF PRODUCING A SMALL SWATH OF HAIL. OVERALL THE PRIMARY HAZARDS
POSED BY THESE STORMS WOULD APPEAR TO BE LIGHTNING STRIKES
POSSIBLY CAUSING GRASS/BRUSH FIRES TO IGNITE...AND THEN
STRONG...POSSIBLY DAMAGING OUTFLOW WINDS RESULTING FROM THE STORMS
COLLAPSING INTO DRY AIR OVER NORTH TX. BECAUSE STORMS ARE EXPECTED
TO DISSIPATE AS THEY MOVE INTO NORTH TX...DID NOT CHANGE THE POPS
FROM THE 10 PERCENT PREVIOUS SHIFT HAD GOING. UNFORTUNATELY THIS
CURRENT ACTIVITY LOOKS MORE LIKELY TO PRODUCE STRONG WINDS THAN
SUBSTANTIAL RAINFALL OVER THE NORTHWESTERN PORTION OF THE CWA.

CAVANAUGH

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  77  98  77  97  78 /   5  10  10  10   5
WACO, TX              75 100  76 100  77 /   0  10  10  10   5
PARIS, TX             74  95  73  96  75 /  10  10  10  10   5
DENTON, TX            74  96  74  97  76 /  10  10  10  10   5
MCKINNEY, TX          74  95  74  94  75 /  10  10  10  10   5
DALLAS, TX            78  98  78  97  79 /   5  10  10  10   5
TERRELL, TX           75  97  75  96  76 /   5  10  10  10   5
CORSICANA, TX         75  98  75  98  76 /   0  10  10  10   5
TEMPLE, TX            73  99  74  99  76 /   0   5   5   5   5
MINERAL WELLS, TX     74 101  75 101  75 /  10  10  10   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jun 14, 8:40 PM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
840 PM CDT TUE JUN 14 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-160145-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
840 PM CDT TUE JUN 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.
ISOLATED SEVERE STORMS ARE POSSIBLE TONIGHT OVER FAR NORTHWESTERN
PORTIONS OF NORTH TEXAS...GENERALLY NORTHWEST OF A LINE FROM
GAINESVILLE TO BRECKENRIDGE. LARGE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH WILL BE THE PRIMARY THREATS. ACTIVITY IS EXPECTED
TO DIMINISH BY MIDNIGHT CDT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE EXTREME
WESTERN PART OF NORTH TEXAS THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED OVER NORTHWESTERN COUNTIES
THROUGH LATE EVENING...PRIMARILY NORTHWEST OF A GAINESVILLE TO
BRECKENRIDGE LINE.

In the hours before

Special weather statement, Jun 14, 8:17 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
817 PM CDT TUE JUN 14 2011

TXZ100-150145-
YOUNG TX-
817 PM CDT TUE JUN 14 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN YOUNG COUNTY

AT 816 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF OLNEY...MOVING EAST AT 20
MPH. ALTHOUGH THE HEAVIEST RAIN AND HAIL ARE EXPECTED TO STAY NORTH
OF YOUNG COUNTY...GUSTY WINDS IN EXCESS OF 50 MPH ARE POSSIBLE
ACROSS NORTHERN YOUNG COUNTY AS THE STORM BEGINS TO WEAKEN.

CITIES IN THE PATH OF THIS STORM INCLUDE OLNEY.

LAT...LON 3340 9843 3324 9842 3326 9895 3341 9895
TIME...MOT...LOC 0116Z 279DEG 18KT 3344 9893

85/NH
Local storm report, Jun 14, 8:55 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
855 PM CDT TUE JUN 14 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HAIL             3 W OLNEY               33.37N  98.82W
06/14/2011  E1.00 INCH       YOUNG              TX   EMERGENCY MNGR

            NICKEL TO QUARTER SIZE HAIL WEST OF OLNEY.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 8:17 PM CDTSpecial Weather StatementFWDYoung28 min
Jun 14, 8:32 PM CDTSevere Thunderstorm WarningFWDYoung58 min
Jun 14, 9:38 PM CDTSpecial Weather StatementFWDMontague37 min
Jun 15, 12:08 AM CDTSpecial Weather StatementFWDWise52 min
Jun 15, 12:40 AM CDTSevere Thunderstorm WarningFWDDenton, Wise37 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.